MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number SPD2-US-050-320
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A spider fx was being used during the treatment of a plaque lesion in the proximal region of the popliteal artery.There was mild tortuosity and calcification.The artery diameter was 5mm.The ifu was followed.The vessel was not pre-dilated.  it was reported the physician attempted to push the spider through a a.035 straight trailblazer but encountered mild resistance while pushing.The sheath position was checked to ensure no kinking or prolapsing into aorta.The physician successfully pushed the spider through the trailblazer and landed it below two lesions.A hawkone m was used to shave the proximal lesion and then wanted to advance the hawk to the distal lesion.The spider basket came back as the hawk was advancing down and would not push forward.The hawk was removed and the trailblazer was loaded on the spider wire.It was advanced down to the spider but the spider would not move neither forward nor backward after attempts were made to push it or direct it with the use of a trailblazer.The mouth of the spider was captured in the tip of the trailblazer and the whole system of catheter and filter was removed in tandem because the spider would not pull through the trailblazer.A piece of stringy foreign material is noted hanging off the wire close to the basket which was not noted during preparation.No patient injury was reported.Test of procedure was completed over a normal wire.
 
Additional Manufacturer Narrative
Image evaluation: no damage to the filter basket or capture wire is observed.Biologics observed on the capture wire and in the filter basket.A string of foreign material can be observed on the capture wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis image evaluation: no damage to the filter basket or capture wire is observed.Biologics observed on the capture wire and in the filter basket.A string of foreign material can be observed on the capture wire.Device evaluation just the capture was returned for analysis the returned capture wire showed signs of use with dried biologics being observed on the distal end of the wire and in the filter basket.Slight deformation was noted to the floppy distal tip photo 6.The piece of foreign material was located from the bag and after examination it appears that it is dried tissue debris/biologics the capture wire was loaded into an in house catheter and an attempt was made to retract the filter basket into the catheter but due to the amount of dried biologics in the filter basket it could not collapse down enough to retract into the catheter medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16945690
Report Number2183870-2023-00163
Device Sequence Number19373543
Product Code NTE
UDI-Device Identifier00821684068342
UDI-Public00821684068342
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberSPD2-US-050-320
Device Catalogue NumberSPD2-US-050-320
Device Lot NumberB504578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale